Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 14, 2021, 8:01 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 14, 2021, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 108 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS84 KMOB 150101
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Sat Aug 14 2021
ALZ057-150145-
Butler AL-
801 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Butler
County through 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Greenville, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3172 8644 3166 8646 3165 8650 3152 8651
3152 8655 3164 8691 3169 8691 3186 8655
3181 8645
TIME...MOT...LOC 0058Z 035DEG 8KT 3175 8654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:09 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 14, 7:09 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
709 PM CDT Sat Aug 14 2021
&&
.AVIATION /15.00Z Issuance/...VFR conditions prevail throughout
tonight and Sunday for most locations. Isolated to scattered showers
and thunderstorms this evening may briefly reduce ceilings and
visibility in any given location to IFR category. This activity
should end by mid to late evening. Similarly, the same can be
expected on Sunday, especially in the afternoon, but coverages
will be a little higher, ranging from scattered to at times
numerous for most locations. Winds mainly light and variable
tonight, then contingent on the sea breeze on Sunday, shifting
from easterly/northeasterly in the morning to south and
southeasterly mid to late afternoon across coastal counties.
Winds will generally remain below 10kts during the period.
/12
&&
.PREV DISCUSSION... /issued 434 PM CDT Sat Aug 14 2021/
NEAR TERM UPDATE /Now Through Sunday/...Broad long-wave
troughing over the northeastern U.S. into southern Canada remains
through the near term period along with the southwest Atlantic
ridge in the upper levels that stretches into the southeastern
states. Our area will be located on the western periphery of this
ridge, which sets the stage for Fred to gradually work its way
northwest into the east-central Gulf by Sunday. Overall surface
pattern reflects ridging to the north of the area as well as weak
surface ridging over the southwestern Atlantic keeping us in
generally easterly to southerly surface flow.
For today, a weakening upper level low over the northern Gulf will
continue to shift northwest and weaken through the near term
period. This is aiding in some weak positive vorticity advection
over the area, and helping to keep PoPs slightly elevated today
and tonight. Expect few to scattered coverage of showers and
thunderstorms over much of the region this afternoon and evening.
Given meager MLCAPE generally near or below 1,000j/kg (nearer
1,500 along the immediate coast), I do not anticipate much in the
way of stronger thunderstorms. With that said, some gusty winds
can't be ruled out in any clusters of storms similar to what we
saw yesterday afternoon into early evening. After sunset, bulk of
shower and thunderstorm activity shifts offshore.
Sunday will be a more convectively active day. First signs of
Fred's presence in the Gulf start to show up with increasing
moisture content throughout the column. Most shower and
thunderstorm activity will track into the area from southeast to
northwest. Likewise, instability greatly increases for Sunday with
MLCAPE values approaching 1,500 to 2,000j/kg and SBCAPE values
over 2,000j/kg. Increasing subtle forcing owing to whatever is
left of the upper low and the approach of Fred will help increase
convective coverage. Expecting likely PoPs over the entire
region, with best chances likely over the Florida panhandle. There
will likely be enough dry air still present in the mid levels
that stronger downbursts with convection remain possible,
particularly given DCAPE values approach 1,000j/kg. Storms may
also produce heavy rainfall, however any flood threat should
remain limited at best unless there is extensive training of
thunderstorms over the same area.
Temperatures will continue to rise into the lower to perhaps
middle 90's for spots this afternoon before dropping into the
lower to middle 70's tonight. Given greater convective coverage
tomorrow, temperatures will be held down in the middle to upper
80's for most locations. MM/25
SHORT TERM /Sunday night Through Tuesday night/...Fred is the
main concern and will drive all impacts through the period. The
track forecast for Fred is really uncertain since it has weakened
to a just a remnant system, and it's not quite certain where the
center of the circulation is. The steering flow over the Gulf is
more certain and will favor Fred taking a northwestward then
northerly movement towards the north central Gulf coast. So, there
is high confidence in the steering flow, but where Fred organizes
within the steering flow will of course determine where it
ultimately ends up somewhere along the northern Gulf coast, thus
making the ultimately landfall location for Fred a low confidence
forecast. The latest track from the National Hurricane Center has
Fred regaining tropical storm strength while traversing the
central Gulf, then making landfall near the Mississippi/Alabama
coast Monday evening. Despite the uncertainties with the movement
of Fred, there is sufficient confidence that High Rip Current
Risk will begin early Sunday evening and run through late Tuesday
night. Based on forecast surf heights (driven by long period swell
and an anticipated onshore flow), we have also issued a High Surf
Advisory from early Sunday evening through Sunday night. There is
also the potential for minor coastal flooding of 1-2 feet mainly
along the western Florida panhandle, which could be adjusted
depending on the track forecast for Fred. The heaviest rainfall
amounts associated with Fred look to be east of I-65 and
especially over the western Florida panhandle. Rainfall totals
look to be 2 to 4 inches east of I-65 with amounts of 5+ inches
over the western Florida panhandle. A Flash Flood Watch may be
issued later tonight. /29
EXTENDED TERM /Wednesday Through Saturday/...The remnants of Fred
continue to move well inland on Wednesday with a shortwave trough
over the Mid-Mississippi River Valley attempting to move into the
region from the northwest. However, ridging and high pressure aloft
begins to build into the area helping to prevent this feature from
digging into our region. Moving into Thursday, the aforementioned
ridging and high pressure begins to dominate the southeast CONUS
through the rest of the period. Even though heights increase over
the region through the period, PWATs still remain rather high over
the area (~1.9 inches or higher), enough to support higher rain
chances during each afternoon. Expecting convection to generally
follow the typical diurnal pattern along sea-breeze developments and
any outflow boundaries generated by previous convection each
afternoon, with coverage shifting offshore overnight in association
with land-breeze development. One concern towards the end of the
extended will be Amazing Grace. As of now, guidance is suggesting
that the ridging over the southeast will be strong enough to keep
Grace at bay and track across the Gulf towards the TX Gulf coast;
however, we all know that mother nature has a mind of her own so
lets not "dis-Grace" the fact that we could potentially have another
storm late in the extended to worry about.
As far as temps are concerned through the period, highs are expected
to range in the upper 80s to low 90s through the period. Lows are
expected to be in the low to mid 70s inland with upper 70s to low
80s along the immediate coast. JEH/88
MARINE...Based on the latest track from the National Hurricane
Center regarding the Remnants of Fred, Fred is expected to
strengthen to tropical storm strength while traversing the central
Gulf on Sunday, then later make landfall near the
Mississippi/Alabama coast Monday evening. Considering this track,
we have issued a Tropical Storm Watch for the 0-60 nm portion of
our marine area due to winds of 25 to 35 knots with gusts up to 55
knots, along with seas building to 11 to 16 feet. For more
information regarding Fred please refer to National Hurricane
Center advisories. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Sunday evening through late Tuesday
night for ALZ265-266.
High Surf Advisory from 7 PM Sunday to 6 AM CDT Tuesday for
ALZ265-266.
FL...High Rip Current Risk from Sunday evening through late Tuesday
night for FLZ202-204-206.
High Surf Advisory from 7 PM Sunday to 6 AM CDT Tuesday for
FLZ202-204-206.
MS...None.
GM...Tropical Storm Watch for GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 14, 4:18 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
418 PM CDT Sat Aug 14 2021
ALZ262-264-FLZ201-203-142215-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
418 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Baldwin,
northwestern Santa Rosa and northwestern Escambia Counties through
515 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Bratt to 9 miles northeast of
Molino. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 8751 3074 8758 3076 8765 3080 8772
3095 8746 3085 8709 3071 8727 3068 8727
TIME...MOT...LOC 2118Z 063DEG 6KT 3089 8745 3079 8717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 14, 4:39 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
439 PM CDT Sat Aug 14 2021
FLZ205-206-142245-
Okaloosa Inland FL-Okaloosa Coastal FL-
439 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of Okaloosa County
through 545 PM CDT...
At 438 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Crestview to 15 miles
southeast of Eglin Air Force Base. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Crestview, Niceville, Eglin AFB, Valparaiso, Ocean City and
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8650 3041 8645 3051 8642 3048 8647
3052 8649 3052 8650 3051 8649 3047 8648
3044 8655 3046 8660 3044 8659 3044 8679
3087 8669 3088 8639 3045 8639 3045 8642
3038 8640
TIME...MOT...LOC 2138Z 019DEG 13KT 3074 8639 3052 8604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 14, 4:49 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CDT Sat Aug 14 2021
FLZ202>204-142245-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
449 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Santa
Rosa and south central Escambia Counties through 545 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm over
Point Baker, or near Milton, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Pace, Milton, Gulf Breeze, Goulding, Bagdad, Oriole Beach, Pea Ridge
and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3032 8732 3059 8728 3063 8725 3068 8726
3064 8692 3046 8694 3058 8698 3060 8702
3056 8701 3044 8709 3040 8709 3040 8701
3045 8694 3040 8693 3035 8719 3040 8721
3040 8724 3037 8729 3035 8726
TIME...MOT...LOC 2148Z 003DEG 11KT 3068 8707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Aug 14, 6:10 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM MARINE TSTM WIND 5 S SEMINOLE 30.40N 86.40W
08/14/2021 M41 MPH GMZ635 FL ASOS
WALTON WAY ASOS MEASURES 36KT MARINE
THUNDERSTORM WIND GUST.
&&
MMSpecial weather statement, Aug 14, 6:28 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Sat Aug 14 2021
ALZ057-150015-
Butler AL-
628 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Butler
County through 715 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenville, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8657 3181 8646 3161 8664 3176 8683
TIME...MOT...LOC 2327Z 047DEG 12KT 3179 8660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 14, 8:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
801 PM CDT Sat Aug 14 2021
ALZ057-150145-
Butler AL-
801 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Butler
County through 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Greenville, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3172 8644 3166 8646 3165 8650 3152 8651
3152 8655 3164 8691 3169 8691 3186 8655
3181 8645
TIME...MOT...LOC 0058Z 035DEG 8KT 3175 8654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 15, 2:54 AM CDT | Flash Flood Watch | MOB | Covington, Crenshaw | 36 hr |
| Aug 15, 5:18 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 41 hr |
| Aug 15, 10:17 AM CDT | Tropical Storm Warning | MOB | Covington | 36 hr |
| Aug 15, 10:48 AM CDT | Small Craft Advisory | MOB | 35 hr | |
| Aug 15, 1:30 PM CDT | Special Marine Warning | MOB | 60 min | |
| Aug 15, 1:55 PM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Aug 15, 2:49 PM CDT | Special Marine Warning | MOB | 31 min | |
| Aug 15, 3:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Aug 15, 5:50 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| Aug 15, 6:26 PM CDT | Special Weather Statement | MOB | Clarke, Wilcox | 49 min |
| Aug 15, 6:32 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 3 hr |
| Aug 15, 5:18 AM CDT | High Surf Warning | MOB | Escambia, Okaloosa, Santa Rosa | 35 hr |
| Aug 15, 2:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Aug 15, 3:26 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Aug 15, 3:00 PM CDT | Special Weather Statement | MOB | Greene, Perry | 45 min |
| Aug 15, 3:16 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Aug 15, 3:57 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.